Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 261, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 19, 2004, 5:01 PM CDT for Claiborne Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2004, 5:01 PM CDT (22:01 UTC)
- Expired
- Jun 19, 2004, 6:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Claiborne Parish, LA
The radar
The Shreveport radar (KSHV), 89 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1539 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286
WUUS54 KSHV 192201
SVRSHV
LAC027-192300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CDT SAT JUN 19 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAIBORNE PARISH IN NORTHWEST LOUISIANA
* UNTIL 600 PM CDT
* AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12
MILES SOUTHEAST OF HOMER...AND MOVING WEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOMER BY 600 PM CDT
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
CLAIBORNE PARISH IN NORTHWEST LOUISIANA
UNTIL 600 PM CDT.
LAT...LON 3283 9312 3279 9278 3276 9278 3275 9282
3269 9286 3262 9286 3261 9288 3259 9314
3284 9313
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:45 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 19, 2:45 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT SAT JUN 19 2004 .DISCUSSION... MODELS IN ROUGH AGREEMENT ON THE SHORT TERM. COOL FRONT MOVING INTO SE CORNER OF OK IS LACKING IN UPPER LEVEL STEERING TO PUSH VERY FAR INTO THE REGION. THE MCS ASSOCIATED WITH IT THIS MORNING HAS SCATTERED OUT...ALTHOUGH EXISTING STORMS ARE ON THE STRONG SIDE. OUTFLOW BOUNDARIES PUSHING INTO CWA RESULTED IN ISOLATED STORMS PAST COUPLE OF HOURS. THIS ACTIVITY SHOULD INCREASE TOWARDS EVENING WITH MORE BOUNDARY INTERACTION EXPECTED...AND SOME UPPER SPEED DIVERGENCE EVIDENT. STILL APPEARS DIURNALLY DRIVEN AND WILL REDUCE TO SLIGHT CHANCE AFTER MIDNIGHT. MOISTURE DEEPER TODAY ON SOUNDING THAN WAS YESTERDAY...AND EXPECT IT TO BE EVEN DEEPER TOMORROW. THUS...40 TO 50 PERCENT AREWIDE EXPECTED...MOST LIKELY EARLIER IN THE DAY AS STRONG VORT MAX BEGINS MOVING EAST THRU THE AREA. SUNDAY NIGHT AND MONDAY SHOULD BE FAIRLY QUIET AS FRONTAL REMNANTS MOVE NORTH OF AREA. THINGS GET INTERSTING AGAIN ON TUESDAY AS SHORT WAVE IN CENTRAL TX MOVES EAST...AND THE OLD FRONT BEGINS TO SAG SOUTHWARD ONCE AGAIN. TOUGH TO TELL WHICH FEATURE WILL BE THE BIGGER PLAYER...BUT FEELING IS THAT WEDNESDAY AND THURSDAY COULD BE RATHER WET. COULD BE NOCTURNAL IN NATURE AS LARGE VORTEX NORTH OF THE GREAT LAKES WILL INDUCE A NW FLOW REGIME OVER KS/OK...AND MODELS INDICATING HIGH DAYTIME INSTABILITY OVER SOUTHERN PLAINS. THINGS LOOKING RIPE FOR DAYTIME MCS THOSE REGIONS TO MOVE THIS WAY AT NIGHT...EVEN THOUGH ITS GETTING RATHER LATE IN THE SEASON FOR THIS SORT OF MISBEHAVIOR. UPPER LEVEL SHEAR ZONE SINKING SLOWLY THROUGH THE AREA END OF THE WEEK SHOULD BE FOLLOWED BY SLIGHTLY DRIER AIR...WHICH COULD BE A DESERVED BREAK FROM RAIN AND HUMIDITY BY NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 90 74 93 / 40 50 30 20 MLU 74 90 73 91 / 30 40 30 20 TXK 74 89 73 93 / 40 40 20 30 TYR 74 91 74 93 / 40 50 30 20 LFK 75 91 72 93 / 30 50 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
Hazardous weather outlook, Jun 19, 12:00 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT JUN 19 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY DURING THE AFTERNOON...ESPECIALLY NORTH OF INTERSTATE 20....AS A FRONTAL BOUNDARY APPROACHES THE AREA FROM THE NORTH. THE MAIN THREAT WITH THE STORM IS THAT OF HEAVY RAINFALL. HOWEVER...ISOLATED STRONGER STORMS THAT DEVELOP COULD PRODUCE BRIEF DAMAGING WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY WITH THE LINGERING SURFACE FRONTAL BOUNDARY BEFORE IT MOVES BACK NORTHWARD. MORE ACTIVITY WILL BE POSSIBLE ON INTO THE WORK WEEK AS WELL IN CONJUNCTION WITH AN UPPER LEVEL LOW WHICH WILL DEVELOP OVER THE AREA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:12 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 63 min |
| Jun 19, 4:44 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 61 min |
| Jun 19, 5:13 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 62 min |
| Jun 19, 5:26 PM CDT | Severe Thunderstorm Warning | SHV | Winn | 64 min |
| Jun 19, 5:44 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 61 min |
| Jun 19, 6:10 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 65 min |
| Jun 19, 6:56 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.